Allopurinol and Enalapril

Drug Interactions

interaction with allopurinol and enalapril

 

Is there and interaction between allopurinol and Enalapril?

Allopurinol is medication use to treat gout. It is known as a Xanthine Oxidase inhibitor and may be used to prevent kidney stones and treat side effects of certain types of cancer therapy as well. It reduces the production of uric acid in the body. Most common side effects include rash, nausea and diarrhea. Contact your healthcare provider if you develop a rash.

Enalapril is a medication typically used to treat blood pressure. It is from a family of medications known as ACE Inhibitors. Side effects can include dizziness, low blood pressure, cough, and high levels of potassium in the body.




No specific interaction has been identified between allopurinol and enalapril. However, caution should be used as enalapril may increase the risk of an allergy to allopurinol. If your doctor determines you should take both medications be alert for side effects. Contact them at the first sign of potential side effects, especially if you develop a rash.

Interactions and side effects can and do happen. Contact your doctor or pharmacist is think you may be having problems with your medications.

Comment Below! Because we’d like to hear your experience or further questions

Disclaimer

The pharmaceutical information on this site is provided as an information resource only, and is not to be used or relied on for any diagnostic or treatment purposes. This information is not intended to be patient education and should not be used as a substitute for professional diagnosis and treatment.
0 comments… add one

Leave a Comment